DOI QR코드

DOI QR Code

THE ZERO-DIVISOR GRAPH UNDER A GROUP ACTION IN A COMMUTATIVE RING

  • Han, Jun-Cheol (DEPARTMENT OF MATHEMATICS EDUCATION PUSAN NATIONAL UNIVERSITY)
  • Received : 2009.02.03
  • Published : 2010.09.01

Abstract

Let R be a commutative ring with identity, X the set of all nonzero, nonunits of R and G the group of all units of R. We will investigate some ring theoretic properties of R by considering $\Gamma$(R), the zero-divisor graph of R, under the regular action on X by G as follows: (1) If R is a ring such that X is a union of a finite number of orbits under the regular action on X by G, then there is a vertex of $\Gamma$(R) which is adjacent to every other vertex in $\Gamma$(R) if and only if R is a local ring or $R\;{\simeq}\;\mathbb{Z}_2\;{\times}\;F$ where F is a field; (2) If R is a local ring such that X is a union of n distinct orbits under the regular action of G on X, then all ideals of R consist of {{0}, J, $J^2$, $\ldots$, $J^n$, R} where J is the Jacobson radical of R; (3) If R is a ring such that X is a union of a finite number of orbits under the regular action on X by G, then the number of all ideals is finite and is greater than equal to the number of orbits.

Acknowledgement

Supported by : Research Institute for Basic Sciences, Pusan National University

References

  1. I. Beck, Coloring of commutative rings, J. Algebra 116 (1988), no. 1, 208-226. https://doi.org/10.1016/0021-8693(88)90202-5
  2. S. Akbari and A. Mohammadian, On the zero-divisor graph of a commutative ring, J. Algebra 274 (2004), no. 2, 847-855. https://doi.org/10.1016/S0021-8693(03)00435-6
  3. D. F. Anderson, A. Frazier, A. Lauve, and P. S. Livingston, The zero-divisor graph of a commutative ring. II, Ideal theoretic methods in commutative algebra (Columbia, MO, 1999), 61-72, Lecture Notes in Pure and Appl. Math., 220, Dekker, New York, 2001.
  4. D. F. Anderson and P. S. Livingston, The zero-divisor graph of a commutative ring, J. Algebra 217 (1999), no. 2, 434-447. https://doi.org/10.1006/jabr.1998.7840
  5. F. DeMeyer and L. DeMeyer, Zero divisor graphs of semigroups, J. Algebra 283 (2005), no. 1, 190-198. https://doi.org/10.1016/j.jalgebra.2004.08.028
  6. R. Diestel, Graph Theory, pringer-Verlag, New York, 1997.
  7. J. Han, Regular action in a ring with a finite number of orbits, Comm. Algebra 25 (1997), no. 7, 2227-2236. https://doi.org/10.1080/00927879708825984
  8. J. Han, Group actions in a unit-regular ring, Comm. Algebra 27 (1999), no. 7, 3353-3361. https://doi.org/10.1080/00927879908826632
  9. S. P. Redmond, The zero-divisor graph of non-commutative ring, Internat. J. Commutative Rings 1 (2002), no. 4, 203-211.
  10. S. P. Redmond, Structure in the zero-divisor graph of a noncommutative ring, Houston J. Math. 30 (2004), no. 2, 345-355.
  11. T. Wu, On directed zero-divisor graphs of finite rings, Discrete Math. 296 (2005), no. 1, 73-86. https://doi.org/10.1016/j.disc.2005.03.006